Alert archive / Minnesota / Wind Chill Advisories in 2014
Wind Chill Advisory 22, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Feb 27, 2014, 2:42 PM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Feb 27, 2014, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2014, 2:42 PM CST (20:42 UTC)
- In effect from
- Feb 27, 2014, 9:00 PM CST
- Expired
- Feb 28, 2014, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -152 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WWUS43 KMPX 272042 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 242 PM CST THU FEB 27 2014 ...COLD WIND CHILLS DEVELOPING OVERNIGHT... .A WIND CHILL ADVISORY HAS BEEN ISSUED FOR ALL OF WEST CENTRAL...CENTRAL...SOUTH CENTRAL AND EAST CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. THE ADVISORY BEGINS AT 9 PM FOR AREAS WEST OF A LINE FROM LITTLE FALLS TO LITCHFIELD...MANKATO AND ALBERT LEA. EAST OF THIS LINE THE ADVISORY BEGINS AT MIDNIGHT. SURFACE WINDS WILL INITIALLY BE LIGHT FROM THE SOUTHEAST. HOWEVER...AS A WEATHER SYSTEM MOVES CLOSER TO THE REGION TONIGHT...THESE SOUTHEAST WINDS WILL INCREASE AND CREATE WIND CHILL VALUES OF 25 TO 35 BELOW ZERO AS TEMPERATURES FALL INTO THE SINGLE DIGITS AND TEENS BELOW ZERO. MNZ047-054>056-064-065-073-074-082-091-280600- /O.NEW.KMPX.WC.Y.0022.140228T0300Z-140228T1200Z/ STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE- REDWOOD-BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON... MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM... ST. JAMES...FAIRMONT 242 PM CST THU FEB 27 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST FRIDAY. A WIND CHILL ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM FRIDAY. * WIND CHILL VALUES...25 TO 30 BELOW ZERO DEVELOPING AFTER 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ041>043-048>051-057>059-066-067-075-083-084-092-093-280600- /O.NEW.KMPX.WC.Y.0022.140228T0300Z-140228T1500Z/ DOUGLAS-TODD-MORRISON-POPE-STEARNS-BENTON-SHERBURNE-KANDIYOHI- MEEKER-WRIGHT-MCLEOD-SIBLEY-NICOLLET-BLUE EARTH-WASECA-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...GLENWOOD...ST. CLOUD...FOLEY...ELK RIVER... WILLMAR...LITCHFIELD...MONTICELLO...HUTCHINSON...GAYLORD... ST. PETER...MANKATO...WASECA...BLUE EARTH...ALBERT LEA 242 PM CST THU FEB 27 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY. A WIND CHILL ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM FRIDAY. * WIND CHILL VALUES...25 TO 35 BELOW ZERO DEVELOPING AFTER 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ044-045-052-053-060>063-068>070-076>078-085-WIZ014>016-023>028- 280600- /O.NEW.KMPX.WC.Y.0022.140228T0600Z-140228T1500Z/ MILLE LACS-KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-STEELE-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE... CENTER CITY...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER... CHASKA...SHAKOPEE...BURNSVILLE...LE SUEUR...FARIBAULT... RED WING...OWATONNA...AMERY...BALSAM LAKE...RICE LAKE...BARRON... LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 242 PM CST THU FEB 27 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY. A WIND CHILL ADVISORY IS IN EFFECT FROM MIDNIGHT TO 9 AM FRIDAY. * WIND CHILL VALUES...25 TO 30 BELOW ZERO DEVELOPING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JLT
4 follow-up statements
083 WWUS43 KMPX 280258 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 858 PM CST THU FEB 27 2014 ...COLD WIND CHILLS DEVELOPING OVERNIGHT... .A WIND CHILL ADVISORY IS IN EFFECT FOR ALL OF WEST CENTRAL... CENTRAL...SOUTH CENTRAL AND EAST CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. THE ADVISORY BEGINS AT 9 PM FOR AREAS WEST OF A LINE FROM LITTLE FALLS TO LITCHFIELD...MANKATO AND ALBERT LEA. EAST OF THIS LINE THE ADVISORY BEGINS AT MIDNIGHT. SURFACE WINDS WILL INITIALLY BE LIGHT FROM THE SOUTHEAST. HOWEVER...AS A WEATHER SYSTEM MOVES CLOSER TO THE REGION TONIGHT...THESE SOUTHEAST WINDS WILL INCREASE AND CREATE WIND CHILL VALUES OF 25 TO 35 BELOW ZERO AS TEMPERATURES FALL INTO THE SINGLE DIGITS AND TEENS BELOW ZERO. MNZ047-054>056-064-065-073-074-082-091-281100- /O.CON.KMPX.WC.Y.0022.140228T0300Z-140228T1200Z/ STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE- REDWOOD-BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON... MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM... ST. JAMES...FAIRMONT 858 PM CST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. * WIND CHILL VALUES...25 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ041>043-048>051-057>059-066-067-075-083-084-092-093-281100- /O.CON.KMPX.WC.Y.0022.140228T0300Z-140228T1500Z/ DOUGLAS-TODD-MORRISON-POPE-STEARNS-BENTON-SHERBURNE-KANDIYOHI- MEEKER-WRIGHT-MCLEOD-SIBLEY-NICOLLET-BLUE EARTH-WASECA-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...GLENWOOD...ST. CLOUD...FOLEY...ELK RIVER... WILLMAR...LITCHFIELD...MONTICELLO...HUTCHINSON...GAYLORD... ST. PETER...MANKATO...WASECA...BLUE EARTH...ALBERT LEA 858 PM CST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ044-045-052-053-060>063-068>070-076>078-085-WIZ014>016-023>028- 281100- /O.CON.KMPX.WC.Y.0022.140228T0600Z-140228T1500Z/ MILLE LACS-KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-STEELE-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE... CENTER CITY...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER... CHASKA...SHAKOPEE...BURNSVILLE...LE SUEUR...FARIBAULT... RED WING...OWATONNA...AMERY...BALSAM LAKE...RICE LAKE...BARRON... LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 858 PM CST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BORGHOFF
480 WWUS43 KMPX 281029 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 429 AM CST FRI FEB 28 2014 ...COLD WIND CHILLS THIS MORNING... .A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM ACROSS WEST CENTRAL AND SOUTHWEST MINNESOTA. A WIND CHILL ADVISORY COVERS THE REST OF CENTRAL AND SOUTH CENTRAL MINNESOTA AS WELL AS ALL OF WEST CENTRAL WISCONSIN THROUGH 9 AM THIS MORNING. WIND CHILL VALUES OF 25 BELOW TO 30 BELOW ZERO CAN BE EXPECTED IN THE ADVISORY AREAS. MNZ047-054>056-064-065-073-074-082-091-281200- /O.CON.KMPX.WC.Y.0022.000000T0000Z-140228T1200Z/ STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE- REDWOOD-BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON... MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM... ST. JAMES...FAIRMONT 429 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * WIND CHILL VALUES...25 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ041>043-048>051-057>059-066-067-075-083-084-092-093-281500- /O.CON.KMPX.WC.Y.0022.000000T0000Z-140228T1500Z/ DOUGLAS-TODD-MORRISON-POPE-STEARNS-BENTON-SHERBURNE-KANDIYOHI- MEEKER-WRIGHT-MCLEOD-SIBLEY-NICOLLET-BLUE EARTH-WASECA-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...GLENWOOD...ST. CLOUD...FOLEY...ELK RIVER... WILLMAR...LITCHFIELD...MONTICELLO...HUTCHINSON...GAYLORD... ST. PETER...MANKATO...WASECA...BLUE EARTH...ALBERT LEA 429 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...25 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ044-045-052-053-060>063-068>070-076>078-085-WIZ014>016-023>028- 281500- /O.CON.KMPX.WC.Y.0022.000000T0000Z-140228T1500Z/ MILLE LACS-KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-STEELE-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE... CENTER CITY...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER... CHASKA...SHAKOPEE...BURNSVILLE...LE SUEUR...FARIBAULT... RED WING...OWATONNA...AMERY...BALSAM LAKE...RICE LAKE...BARRON... LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 429 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...25 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
227 WWUS43 KMPX 281221 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 621 AM CST FRI FEB 28 2014 ...COLD WIND CHILLS THIS MORNING... .A WIND CHILL ADVISORY COVERS MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AS WELL AS ALL OF WEST CENTRAL WISCONSIN THROUGH 9 AM THIS MORNING. WIND CHILL VALUES WILL BE FROM 25 BELOW TO 30 BELOW ZERO. MNZ047-054>056-064-065-073-074-082-091-281330- /O.EXP.KMPX.WC.Y.0022.000000T0000Z-140228T1200Z/ STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE- REDWOOD-BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON... MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM... ST. JAMES...FAIRMONT 621 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$ MNZ041>043-048>051-057>059-066-067-075-083-084-092-093-281500- /O.CON.KMPX.WC.Y.0022.000000T0000Z-140228T1500Z/ DOUGLAS-TODD-MORRISON-POPE-STEARNS-BENTON-SHERBURNE-KANDIYOHI- MEEKER-WRIGHT-MCLEOD-SIBLEY-NICOLLET-BLUE EARTH-WASECA-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...GLENWOOD...ST. CLOUD...FOLEY...ELK RIVER... WILLMAR...LITCHFIELD...MONTICELLO...HUTCHINSON...GAYLORD... ST. PETER...MANKATO...WASECA...BLUE EARTH...ALBERT LEA 621 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ044-045-052-053-060>063-068>070-076>078-085-WIZ014>016-023>028- 281500- /O.CON.KMPX.WC.Y.0022.000000T0000Z-140228T1500Z/ MILLE LACS-KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-STEELE-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE... CENTER CITY...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER... CHASKA...SHAKOPEE...BURNSVILLE...LE SUEUR...FARIBAULT... RED WING...OWATONNA...AMERY...BALSAM LAKE...RICE LAKE...BARRON... LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 621 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...25 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
727 WWUS43 KMPX 281317 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 717 AM CST FRI FEB 28 2014 ...COLD WIND CHILLS THIS MORNING... .A WIND CHILL ADVISORY IS IN EFFECT FOR MUCH OF CENTRAL MINNESOTA AS WELL AS FOR ALL OF WEST CENTRAL WISCONSIN UNTIL 9 AM THIS MORNING. WIND CHILL VALUES WILL BE AROUND 25 BELOW ZERO. MNZ048-057>060-066>070-075>078-083>085-092-093-281430- /O.CAN.KMPX.WC.Y.0022.000000T0000Z-140228T1500Z/ POPE-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...GLENWOOD...WILLMAR...LITCHFIELD... MONTICELLO...MINNEAPOLIS...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR...FARIBAULT... RED WING...MANKATO...WASECA...OWATONNA...BLUE EARTH...ALBERT LEA 717 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL VALUES WILL BE IN THE 15 BELOW TO 20 BELOW ZERO RANGE THROUGH MID MORNING. $$ MNZ041>043-049>051-281500- /O.CON.KMPX.WC.Y.0022.000000T0000Z-140228T1500Z/ DOUGLAS-TODD-MORRISON-STEARNS-BENTON-SHERBURNE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...ST. CLOUD...FOLEY...ELK RIVER 717 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...25 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ044-045-052-053-061>063-WIZ014>016-023>028-281500- /O.CON.KMPX.WC.Y.0022.000000T0000Z-140228T1500Z/ MILLE LACS-KANABEC-ISANTI-CHISAGO-ANOKA-RAMSEY-WASHINGTON-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE... CENTER CITY...BLAINE...ST. PAUL...STILLWATER...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 717 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...25 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 27, 12:02 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Feb 27, 12:02 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1202 PM CST THU FEB 27 2014 .UPDATE... ISSUED AT 1158 AM CST THU FEB 27 2014 UPDATED DISCUSSION TO DROP THE WIND CHILL WARNING/ADV TODAY...BUT WINDS WILL ONCE AGAIN INCREASE OVERNIGHT TO ALLOW FOR READINGS TO DROP BELOW -25F. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 423 AM CST THU FEB 27 2014 COLD IN THE SHORT TERM WITH ANOTHER MORNING WELL BELOW ZERO...SOMETHING THAT WE'VE ONLY DONE ABOUT 50 OTHER DAYS SO FAR THIS WINTER. OTHERWISE...NO WEATHER CONCERNS TODAY OR TONIGHT. THE SURFACE CYCLONE RESPONSIBLE FOR THE STRONG ISALLOBARIC WIND COMPONENT YESTERDAY HAS NOW MOVED INTO FAR SOUTHEAST ONTARIO EARLY THIS MORNING AND WITH A SURFACE RIDGE SETTLING OVERHEAD...WINDS HAVE BEEN STEADILY DECREASING OVER THE LAST 9 HOURS. THERE IS STILL ENOUGH WIND COMBINED WITH THE SURGING COLD TO RESULT IN FRIGID WIND CHILLS THIS MORNING. THAT BEING SAID...THE DAY SHIFT MIGHT BE ABLE TO DROP THE WIND HEADLINES A COUPLE HOURS OR SO BEFORE THE ORIGINAL 18Z EXPIRATION...DEPENDING ON HOW FAST THE WINDS DROP OFF. OTHERWISE...EVEN WITH THE SUNSHINE...THE STRONG COLD ADVECTION OVERNIGHT AND WEAK FLOW TODAY WILL MAKE FOR A SLOW CRAWL BACK UP TOWARD ZERO DEGREES. THE MPX SOUNDING LAST NIGHT SAMPLED -17C AT 850MB AND WE SHOULD BE CLOSE TO -23C WITH THE 12Z LAUNCH THIS MORNING. FOR SOME HISTORICAL PERSPECTIVE...THAT PUTS UP PAST -2 STANDARD DEVIATION OF ALL UPPER SOUNDINGS TAKEN HERE BETWEEN 1948-2013. THE RECORD 850MB TEMP SAMPLED THIS TIME OF YEAR IS AROUND 30C AND THAT'S NOT TOO FAR AWAY /OVER LAKE SUPERIOR/. WE EXPECT A NON-DIURNAL TEMPERATURE TREND TONIGHT WITH AN INCREASE IN CLOUD COVER AND WARM ADVECTION...ESPECIALLY AFTER MIDNIGHT WHEN SOUTHERLY FLOW ARRIVES. BASED ON THE LATEST 00/06Z MODEL TRENDS...WE SLOWED THE TIMING OF LIGHT SNOW IN SOUTHERN MINNESOTA UNTIL AFTER SUNRISE FRIDAY MORNING. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 423 AM CST THU FEB 27 2014 THE LONG TERM BEGINS WITH ANOTHER SURGE OF ARCTIC AIR PUSHING ACROSS THE FORECAST AREA FRIDAY AFTERNOON AND NIGHT. THIS WILL BE PRECEDED BY A PERIOD OF LOW LEVEL WWA AND ISENTROPIC LIFT. MODEL CONSENSUS REMAINS HIGH ON A PERIOD OF LIGHT SNOW DEVELOPING TO THE WEST OF THE TWIN CITIES FRIDAY MORNING AND SPREADING QUICKLY INTO WESTERN WISCONSIN AND SOUTHEAST MINNESOTA FOR THE AFTERNOON HOURS. LIKELY POPS CONTINUE FOR THE EASTERN AND SOUTHERN CWA WITH AROUND AN INCH OF SNOW FORECAST. LIGHTER AMOUNTS TO THE WEST AND NORTH. HIGH TEMPERATURES ON FRIDAY ARE A CONCERN. RAISED THEM A FEW DEGREES TOWARD BIAS CORRECTED GUIDANCE BUT THIS MAY NOT BE ENOUGH. A STRONG RIDGE OF ARCTIC HIGH PRESSURE WILL THEN NOSE INTO THE CWA FROM THE NORTHWEST FOR SATURDAY AND SUNDAY. IT WILL BE ANOTHER COLD PERIOD WITH HIGHS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO WITH LOWS 10 BELOW TO 20 BELOW ZERO. HOWEVER...A PIECE OF SHORT WAVE ENERGY ENTERING CALIFORNIA LATER TODAY WILL PROGRESS ACROSS THE MIDDLE MISSISSIPPI VALLEY REGION ON SATURDAY AND BRING PORTIONS OF THE FORECAST AREA SOME MORE SNOW. THE 00Z MODEL CYCLE HAD THE NAM/GFS AND GEM KEEPING VIRTUALLY ALL OF THE SNOW SOUTH OF I-90 ON SATURDAY. THE ECMWF WAS THE OUTLIER WITH THE LIGHT SNOW PASSING ACROSS MOST OF OUR FORECAST AREA FROM SATURDAY INTO SATURDAY NIGHT. ONE DIFFERENCE NOTED ON THE ECMWF WAS MORE OF A COUPLED JET STRUCTURE AT 250 MB PASSING ACROSS THE CWA WHILE THE OTHER MODELS HAD MORE OF A RIGHT ENTRANCE REGION ACROSS SOUTHERN MN. ALSO...THE MID LEVEL FLOW ON THE NAM/GFS AND GEM WAS MORE CONFLUENT WITH HIGHER SURFACE PRESSURE OVER THE UPPER MISSISSIPPI VALLEY REGION. A CHECK OF THE 06Z NAM SHOWS A SLIGHT NORTHWARD DRIFT TO THE PRECIP SHIELD ON SATURDAY ALONG WITH A COUPLED JET STRUCTURE DEVELOPING BY LATE IN THE AFTERNOON. OVERALL...THE ECMWF HAS HELD TIGHT OVER THE PAST 24 HOURS (2 RUNS) WITH REGARDS TO THE LOCATION OF THE PRECIPITATION ON SATURDAY WHILE THE OTHER THREE MODELS (00Z RUNS) HAVE DRIFTED SOUTHWARD. THEREFORE...FOLLOWED THE ECMWF WHICH WENT ALONG WELL WITH OUR FORECAST OF SNOW LIKELY ACROSS SOUTHERN AREAS OF THE CWA. FORECAST SNOW AMOUNTS ENDED UP BEING ABOUT 2 INCHES ALONG I-90 WITH UP TO AN INCH FROM CANBY THROUGH THE TWIN CITIES TO EAU CLAIRE. A FEW DAYS OF DRY BUT VERY COLD WEATHER WILL FOLLOW FROM SUNDAY INTO TUESDAY AS THE ARCTIC HIGH PROGRESSES TO MINNESOTA AND WISCONSIN. THEREAFTER...THE CHANCE FOR LIGHT SNOW WILL BE ON THE INCREASE AS A WARM FRONT DEVELOPS ACROSS THE NORTHERN PLAINS AND BEGINS TO PUSH EAST. THIS WILL OCCUR AS THE FLOW ALOFT BECOMES MORE WESTERLY ALLOWING FOR PACIFIC SHORT WAVE ENERGY TO HEAD OUR WAY. RIGHT NOW THE GFS AND ECMWF HAVE TIMING ISSUES ON THE BEST PERIOD FOR SNOW BUT A FEW INCHES OF SNOW COULD CERTAINLY OCCUR SOMETIME IN THE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT TIME FRAME. THIS CHANGE IN THE UPPER FLOW PATTERN NEXT WEEK WILL BRING A LONGER PERIOD OF WARMER TEMPERATURES FOR THE LATTER HALF OF THE WEEK. WE WILL STILL BE WELL BELOW NORMAL FOR EARLY MARCH...BUT WITH HIGHS EXPECTED TO BE IN THE 20S WITH LOWS IN THE SINGLE DIGITS ABOVE ZERO...IT WILL CERTAINLY FEEL WARMER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1112 AM CST THU FEB 27 2014 NO AVIATION CONCERNS THRU 6Z AS HIGH PRESSURE OVERHEAD MOVES OFF TO THE EAST AND ALLOWS FOR A S/SSE WIND TO DEVELOP THIS EVENING. GUSTY SE WINDS WILL ALSO DEVELOP AFT 6Z ACROSS THE WESTERN MPX CWA WITH GUSTS NEAR 16-18 KTS ACROSS EC MN/WC WI BY 9-15Z. VFR CIGS WILL PREVAIL THRU 9Z...WITH MVFR/IFR CIGS/VSBYS POSSIBLE DURING THE LAST 6 HRS OF THE TAF PERIOD DUE TO -SN DEVELOPING. CONFIDENCE IS LOW ON HOW WIDESPREAD THE SNOW BECOMES...BUT ENOUGH CONFIDENCE TO LOWER VSBYS TO MVFR. KMSP... LIGHT/VARIABLE WIND THIS AFTN/EARLY EVENING WILL BECOME MORE SSE/SE AFT 3Z...AND INCREASE IN SPD BY 6-9Z WITH SOME GUSTS POSSIBLE UP TO 18 KTS BETWEEN 9-15Z. -SN WILL BE POSSIBLE AFT 12Z...WITH THE BEST TIME PERIOD AFT 15Z WITH LOWER VSBYS/CIGS. WINDS WILL SHIFT TO THE SW AFT 21Z. /OUTLOOK FOR KMSP/ FRI EVENING...MVFR CIGS POSSIBLE EARLY. WNDS NW 10-15. SAT...VFR. POSSIBLE MVFR/IFR IN -SN AFTN/EVENING. NNW WNDS 10 KTS. SUN...VFR. NW WNDS 5 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && UPDATE...JLT SHORT TERM...CLF LONG TERM...RAH AVIATION...JLT
Hazardous weather outlook, Feb 27, 11:54 AM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1154 AM CST THU FEB 27 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1154 AM CST THU FEB 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL VALUES WILL ONCE AGAIN FALL TO BETWEEN 25 AND 35 BELOW ZERO LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EARLY MORNING WIND CHILL VALUES OF 25 TO 35 BELOW ZERO ARE EXPECTED FOR MUCH OF THE AREA FROM FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
Nearby
Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.